Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Decompositions of $ 3$-manifolds and pseudo-isotopies

Author: William Voxman
Journal: Trans. Amer. Math. Soc. 164 (1972), 503-508
MSC: Primary 57A10
MathSciNet review: 0293608
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we construct pseudo-isotopies which realize certain cellular decompositions of 3-manifolds. In general we show that the pseudo-isotopy may be defined so as to leave points fixed outside of a given open set containing the nondegenerate elements of the decomposition. For nondegenerately continuous decompositions it is shown that the pseudo-isotopy does not move the nondegenerate elements far from their original positions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A10

Retrieve articles in all journals with MSC: 57A10

Additional Information

Keywords: Cellular decomposition, 3-manifold, pseudo-isotopy, nondegenerately continuous decomposition
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society